MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD UD 27IN 4-0 S/A PS-2 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD UD 27IN 4-0 S/A PS-2 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC
Model Number J426H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Additional information was requested and the following was obtained: what is the lot number? unknown.What is the procedure date? (b)(6) 2020.What is the event date? (b)(6) 2020.Investigation summary: it was reported dull needle.A failed suture needle was submitted for fractographic evaluation.A fracture was observed at the tip of the needle.One side of the needle was received, the mating fracture surface was not provided for this evaluation.A microscope was used to examine the fracture surfaces and surrounding area of the needle.The fracture surfaces were examined in multiple locations in order to determine the fracture mode.The evaluation revealed the fracture was composed of microvoid coalescence, which is evidence of a ductile overload failure.Mechanical damage observed coincidental to the fracture provides additional evidence that the failure was induced by mechanical deformation leading to ductile overload.This was a ductile fracture.The manufacturing records could not be reviewed as the batch number is unknown.The evidence of this examination indicates that the breakage occurred at the tip of the needle during use due to tensile overload.There is no evidence of any material flaw or defect that would cause premature failure.This medwatch report is in response to receipt of facility report mw#(b)(4).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.(b)(4).
 
Event or Problem Description
It was reported that a patient underwent an implantation of a his bundle pacemaker procedure on (b)(6) 2020 and suture was used.During the procedure, upon suturing the pacemaker pocket, the doctor noticed the suture did not have a sharp tip.He immediately stopped suturing.He inspected the pocket for a possible suture/needle tip.He then re-opened the pocket to verify no tip was in the pocket.No tip found.He proceeded to x-ray/fluoro the pocket, as it would be visible under x-ray, no tip.The doctor proceeded to use a sterile magnet over the pocket as a further measure to ensure no tip was there, as there was not.After investigation of the pocket, it was determined there was no lost tip.The doctor opined that the needle tip may have been blunt to begin with.The suture was placed in a specimen cup and labeled.There were no patient consequences reported.No additional information was provided.Upon evaluation of the returned device, a fracture was observed at the tip of the needle.

Brand Name
VCL CT BRD UD 27IN 4-0 S/A PS-2 PRM MP
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key10331660
Report Number2210968-2020-05609
Device Sequence Number19695697
Product Code GAM
UDI-Device Identifier10705031039773
UDI-Public10705031039773
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberJ426H
Device Catalogue NumberJ426H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/23/2020
Initial Report FDA Received Date07/28/2020
Patient Sequence Number1
Patient Age75 YR
Patient Weight75